Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 158, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 9, 2016, 11:34 PM CDT for Jasper County, Newton County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 11:34 PM CDT (04:34 UTC)
- Expired
- Jul 10, 2016, 12:15 AM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 04:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 12:03 AM CDT | TSTM WND DMG | Carterville, MO | SEVERE THUNDERSTORM WIND GUSTS DOWNED A LARGE TREE INTO A POWER LINE IN THE CITY OF CARTERVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2462 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
024
WUUS53 KSGF 100434
SVRSGF
MOC097-145-100515-
/O.NEW.KSGF.SV.W.0158.160710T0434Z-160710T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1134 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN NEWTON COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN JASPER COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 1215 AM CDT
* AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DUQUESNE...OR
NEAR JOPLIN...MOVING NORTH AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOPLIN... CARTHAGE...
WEBB CITY... CARL JUNCTION...
ORONOGO... CARTERVILLE...
DUQUESNE... DUENWEG...
DIAMOND... LOMA LINDA...
AIRPORT DRIVE... LEAWOOD...
SILVER CREEK... SHOAL CREEK DRIVE...
SAGINAW... FIDELITY...
REDINGS MILL... GRAND FALLS PLAZA...
BROOKLYN HEIGHTS... SHOAL CREEK ESTATES...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 4 AND 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3719 9458 3723 9444 3720 9429 3705 9429
3697 9430 3691 9443 3697 9458 3707 9459
TIME...MOT...LOC 0434Z 176DEG 6KT 3707 9445
HAIL...1.00IN
WIND...60MPH
$$
SCHAUMANN2 follow-up statements
884
WWUS53 KSGF 100451
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT SAT JUL 9 2016
MOC145-100500-
/O.CAN.KSGF.SV.W.0158.000000T0000Z-160710T0515Z/
NEWTON MO-
1151 PM CDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NEWTON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3719 9458 3723 9444 3721 9435 3716 9433
3710 9435 3705 9438 3705 9453 3706 9455
3712 9459
TIME...MOT...LOC 0450Z 169DEG 8KT 3712 9446
$$
MOC097-100515-
/O.CON.KSGF.SV.W.0158.000000T0000Z-160710T0515Z/
JASPER MO-
1151 PM CDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR SOUTHWESTERN JASPER COUNTY...
AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBB CITY...OR
NEAR JOPLIN...MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOPLIN... CARTHAGE...
WEBB CITY... CARL JUNCTION...
ORONOGO... CARTERVILLE...
DUQUESNE... DUENWEG...
AIRPORT DRIVE... BROOKLYN HEIGHTS...
ATLAS... OAKLAND PARK...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 8 AND 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3719 9458 3723 9444 3721 9435 3716 9433
3710 9435 3705 9438 3705 9453 3706 9455
3712 9459
TIME...MOT...LOC 0450Z 169DEG 8KT 3712 9446
HAIL...1.00IN
WIND...60MPH
$$
CRAMER680
WWUS53 KSGF 100510
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1210 AM CDT SUN JUL 10 2016
MOC097-100520-
/O.EXP.KSGF.SV.W.0158.000000T0000Z-160710T0515Z/
JASPER MO-
1210 AM CDT SUN JUL 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JASPER COUNTY
WILL EXPIRE AT 1215 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3719 9458 3723 9444 3721 9435 3716 9433
3710 9435 3705 9438 3705 9453 3706 9455
3712 9459
TIME...MOT...LOC 0509Z 176DEG 6KT 3712 9446
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 6:34 PM CDT, 5 hours earlier.
Area forecast discussion, Jul 9, 6:34 PM CDT, 5 hours before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT SAT JUL 9 2016 ...00Z Aviation Update... .SHORT TERM...(This evening through Sunday) Issued at 206 PM CDT Sat Jul 9 2016 The cold front that was expected to stall across southern Missouri or northern Arkansas last night actually pushed all the way to southern Arkansas before stalling. This has left the Ozarks without a well defined boundary or lifting mechanism for storms other than diurnal heating and an upper level short wave that was making its way across the region this afternoon. There may be some isolated to scattered showers or storms across the area into this evening and overnight however there will be little chance for any severe weather. The primary risk for any storms would then be lightning. Models slowly bring the upper level ridge to the east Sunday with most of the rain chances remaining to the south. There will be a chance for a summer time afternoon showers or storms underneath the ridge as southerly winds continue to bring moisture into the area. .LONG TERM...(Sunday Night through Saturday) Issued at 206 PM CDT Sat Jul 9 2016 The ridge will remain over the area Sunday night into early Tuesday morning before a storm system moving along the Canadian border suppresses the ridge back to the southwest and flattens the upper level flow over the plains. This system will also push a front into northern Missouri and eastern Kansas before stalling. Showers and storms may develop along this boundary through the middle of the week as shortwaves move through the flattened upper level flow. The front will then be forced south through the Ozarks towards the end of next week with the potential for storms Friday and Saturday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 633 PM CDT Sat Jul 9 2016 So far thunderstorm activity as stayed away from the terminals this evening. Have included mention for VCTS for now, and will watch for anything developing near the terminal sites. Otherwise, expect VFR conditions and light winds through the next 24 hours. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Boxell
Hazardous weather outlook, Jul 9, 11:03 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1103 PM CDT SAT JUL 9 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110415- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1103 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVERNIGHT...MAINLY ALONG AND WEST OF THE HIGHWAY 65 CORRIDOR. THE MAIN POTENTIAL HAZARDS WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAINFALL...AND SMALL HAIL. THERE IS A LIMITED CHANCE FOR A FEW STORMS TO PRODUCE HAIL TO THE SIZE OF QUARTERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON A DAILY BASIS. MANY LOCATIONS WILL REMAIN DRY...HOWEVER...LOCALIZED HEAVY RAIN CAN NOT BE RULED OUT. A FEW OF THE STRONGER STORMS COULD PRODUCE DAMAGING WIND GUSTS AND FREQUENT LIGHTNING. HEAT INDICES WILL REACH THE MIDDLE AND UPPER 90S MOST AFTERNOONS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Jul 9, 7:20 PM CDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL WALKER 37.90N 94.23W
07/09/2016 E0.75 INCH VERNON MO LAW ENFORCEMENT
&&
JSSLocal storm report, Jul 9, 7:33 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
733 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL NEVADA 37.84N 94.35W
07/09/2016 E0.75 INCH VERNON MO EMERGENCY MNGR
&&
JSSSpecial weather statement, Jul 9, 8:05 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT SAT JUL 9 2016
MOZ056-057-069-100145-
MILLER MO-CAMDEN MO-MORGAN MO-
805 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORGAN...
SOUTHWESTERN MILLER AND CAMDEN COUNTIES UNTIL 845 PM CDT...
AT 804 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMDENTON...MOVING NORTHWEST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... HA HA TONKA STATE PARK...
LAKE OF THE OZARKS STATE PARK... OSAGE BEACH...
CAMDENTON... VILLAGE OF FOUR SEASONS...
RICHLAND... LAKE OZARK...
LAURIE... SUNRISE BEACH...
LINN CREEK... BAGNELL...
BRUMLEY... GREEN BAY TERRACE...
LAKEVIEW... PURVIS...
HURRICANE DECK... ROCKY MOUNT...
DECATURVILLE... MONTREAL...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3802 9239 3802 9240 3801 9241 3786 9241
3783 9246 3783 9250 3780 9256 3786 9262
3789 9263 3790 9278 3821 9293 3831 9262
TIME...MOT...LOC 0104Z 156DEG 6KT 3807 9267
FRYELocal storm report, Jul 9, 8:45 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 2 SW WAYNESVILLE 37.81N 92.23W
07/09/2016 E1.00 INCH PULASKI MO PUBLIC
PICTURE OF HAIL NEAR WAYNESVILLE PASSED ON VIA SOCIAL
MEDIA AND AMATEUR RADIO.
&&
BOXELLSpecial weather statement, Jul 9, 8:49 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
849 PM CDT SAT JUL 9 2016
MOZ057-069-070-100230-
MILLER MO-CAMDEN MO-PULASKI MO-
849 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PULASKI...
SOUTHWESTERN MILLER AND CAMDEN COUNTIES UNTIL 930 PM CDT...
AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CAMDENTON. THIS STORM WAS NEARLY STATIONARY.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... HA HA TONKA STATE PARK...
LAKE OF THE OZARKS STATE PARK... OSAGE BEACH...
CAMDENTON... VILLAGE OF FOUR SEASONS...
RICHLAND... LAKE OZARK...
SUNRISE BEACH... LINN CREEK...
BAGNELL... BRUMLEY...
GREEN BAY TERRACE... LAKEVIEW...
PURVIS... ROACH...
HURRICANE DECK... DECATURVILLE...
MONTREAL... OLD LINN CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3823 9258 3802 9226 3781 9241 3786 9241
3782 9246 3783 9250 3780 9256 3784 9260
3789 9263 3790 9287 3819 9288 3819 9277
3822 9274
TIME...MOT...LOC 0149Z 102DEG 3KT 3808 9275
FRYEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:04 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 26 min |
| Jul 9, 7:27 PM CDT | Severe Thunderstorm Warning | SGF | Pulaski, Texas | 48 min |
| Jul 9, 7:53 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 52 min |
| Jul 9, 8:05 PM CDT | Special Weather Statement | SGF | Camden | 40 min |
| Jul 9, 8:49 PM CDT | Special Weather Statement | SGF | Camden | 41 min |
| Jul 10, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.